Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
1998 | 155 | 1 | 1-31
Tytuł artykułu

Topological realization of a family of pseudoreflection groups

Treść / Zawartość
Warianty tytułu
Języki publikacji
We are interested in a topological realization of a family of pseudoreflection groups $G ⊂ GL(n,{\sym F}_p )$; i.e. we are looking for topological spaces whose mod-p cohomology is isomorphic to the ring of invariants ${\sym F}_p [x_1,..., x_n]^G$. Spaces of this type give partial answers to a problem of Steenrod, namely which polynomial algebras over ${\sym F}_p $ can appear as the mod-p cohomology of a space. The family under consideration is given by pseudoreflection groups which are subgroups of the wreath product $ℤ/q ≀Σ_n$ where q divides p - 1 and where p is odd. Let G be such a subgroup acting on the polynomial algebra $A:= {\sym F}_p [x_1,..., x_n]$. We show that there exists a space X such that $H*(X;{\sym F}_p )≅ A^G$ which is again a polynomial algebra. Examples of polynomial algebras of this form are given by the mod-p cohomology of the classifying spaces of special orthogonal groups or of symplectic groups.
 The construction uses products of classifying spaces of unitary groups as building blocks which are glued together via information encoded in a full subcategory of the orbit category of the group G. Using this construction we also show that the homotopy type of the p-adic completion of these spaces is completely determined by the mod-p cohomology considered as an algebra over the Steenrod algebra. Moreover, we calculate the set of homotopy classes of self maps of the completed spaces.
Opis fizyczny
  • Mathematisches Institut, Bunsenstr. 3-5, 37073 Göttingen, Germany
  • [1] J. F. Adams and Z. Mahmud, Maps between classifying spaces, Invent. Math. 35 (1976), 1-41.
  • [2] J. F. Adams and C. W. Wilkerson, Finite H-spaces and algebras over the Steenrod algebra, Ann. of Math. 111 (1980), 95-143.
  • [3] J. Aguadé, Constructing modular classifying spaces, Israel J. Math. 66 (1989), 23-40.
  • [4] J. Aguadé, C. Broto and D. Notbohm, Homotopy classification of some spaces with interesting cohomology and a conjecture of Cooke, Part I, Topology 33 (1994), 455-492.
  • [5] A. Bousfield and D. Kan, Homotopy Limits, Completions and Localizations, Lecture Notes in Math. 304, Springer, 1972.
  • [6] T. Bröcker and T. tom Dieck, Representations of Compact Lie Groups, Springer, 1985.
  • [7] H. Cartan and S. Eilenberg, Homological Algebra, Princeton Univ. Press, 1956.
  • [8] A. Clark and J. Ewing, The realization of polynomial algebras as cohomology rings, Pacific J. Math. 50 (1974), 425-434.
  • [9] W. Dwyer and D. Kan, Centric maps and realization of diagrams in the homotopy category, Proc. Amer. Math. Soc. 114 (1992), 575-584.
  • [10] W. Dwyer, H. Miller and C. Wilkerson, Homotopical uniqueness of classifying spaces, Topology 31 (1992), 29-45.
  • [11] W. G. Dwyer and C. W. Wilkerson, A cohomology decomposition theorem, Topology 31 (1992), 433-443.
  • [12] W. G. Dwyer and C. W. Wilkerson, A new finite loop space at the prime two, J. Amer. Math. Soc. 6 (1993), 37-63.
  • [13] W. G. Dwyer and C. W. Wilkerson, Homotopy fixed point methods for Lie groups and finite loop spaces, Ann. of Math. 139 (1994), 395-442.
  • [14] W. G. Dwyer and C. W. Wilkerson, The center of a p-compact group, in: The Čech Centennial (Boston, Mass., 1993), Contemp. Math. 181, Amer. Math. Soc., 1995, 119-157.
  • [15] W. Dwyer and A. Zabrodsky, Maps between classifying spaces, in: Algebraic Topology (Barcelona, 1986), Lecture Notes in Math. 1298, Springer, 1987, 106-119.
  • [16] P. Gabriel and M. Zisman, Calculus of Fractions and Homotopy Theory, Springer, 1967.
  • [17] K. Ishiguro, Unstable Adams operations on classifying spaces, Math. Proc. Cambridge Philos. Soc. 102 (1987), 71-75.
  • [18] S. Jackowski and J. McClure, Homotopy decomposition of classifying spaces via elementary abelian subgroups, Topology 31 (1992), 113-132.
  • [19] S. Jackowski, J. McClure and B. Oliver, Homotopy classification of self-maps of BG via G-actions, Ann. of Math. 135 (1992), 183-270.
  • [20] S. Jackowski, J. McClure and B. Oliver, Self homotopy equivalences of classifying spaces of compact connected Lie groups, Fund. Math. 147 (1995), 99-126.
  • [21] S. Jackowski, J. McClure and B. Oliver, Homotopy of classifying spaces of compact Lie groups, in: Algebraic Topology and its Applications, Springer, 1994, 81-123.
  • [22] S. Lang, Algebra, Addison-Wesley, 1965.
  • [23] J. Lannes, Sur les espaces fonctionnels dont la source est le classifiant d'un p-groupe abélien élémentaire, Publ. Math. I.H.E.S. 75 (1992), 135-244.
  • [24] H. Miller, The Sullivan conjecture on maps from classifying spaces, Ann. of Math. 120 (1984), 39-87.
  • [25] J. M. Møller, Rational isomorphisms of p-compact groups, Topology 35 (1996), 201-225.
  • [26] J. M. Møller and D. Notbohm, Centers and finite coverings of finite loop spaces, J. Reine Angew. Math. 456 (1994), 99-113.
  • [27] J. M. Møller and D. Notbohm, Connected finite loop spaces with maximal tori, Math. Gott. Heft 14 (1994).
  • [28] D. Notbohm, Maps between classifying spaces, Math. Z. 207 (1991), 153-168.
  • [29] D. Notbohm, Homotopy uniqueness of classifying spaces of compact connected Lie groups at primes dividing the order of the Weyl group, Topology 33 (1994), 271-330.
  • [30] B. Oliver, Higher limits via Steinberg representations, Comm. Algebra 22 (1994), 1381-1393.
  • [31] D. Quillen, On the cohomology and K-theory of the general linear groups over a finite field, Ann. of Math. 96 (1972), 552-586.
  • [32] G. C. Shephard and J. A. Todd, Finite unitary reflection groups, Canad. J. Math. 6 (1954), 274-304.
  • [33] N. E. Steenrod, Polynomial algebras over the algebra of cohomology operations, in: H-spaces (Neuchâtel, 1970), Lecture Notes in Math. 196, Springer, 1971, 85-99.
  • [34] Z. Wojtkowiak, On maps from holim F to Z, in: Algebraic Topology (Barcelona, 1986), Lecture Notes in Math. 1298, Springer, 1987, 227-236.
  • [35] C. Xu, The existence and uniqueness of simply connected p-compact groups with Weyl groups W such that |W| is not divisible by the square of p, thesis, Purdue University, 1994.
  • [36] A. Zabrodsky, On the realization of invariant subgroups of $π_*(X)$, Trans. Amer. Math. Soc. 285 (1984), 467-496.
Typ dokumentu
Identyfikator YADDA
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.